MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE; FEEDING DEVICE

BARD ACCESS SYSTEMS TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE; FEEDING DEVICE
Model Number 000718
Medical Device Problem Codes Inflation Problem (1310); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was not provided, therefore, the device history records were not reviewed.The device has been return to the manufacturer.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a peg tube allegedly fell out of placement and the balloon was deflated.A new device was placed.It was further reported that there was no harm to the patient.
 
Additional Manufacturer Narrative
Manufacturing review: complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: the device received was one 18 fr tri-funnel repl gastrostomy feeding tube.Functional, visual, and tactual evaluations were performed.No leaks were found in the catheter/balloon and no deflation was noted over time.The investigation is unconfirmed for the reported deflation issue, as the event was not reproduced in the lab setting, but the complaint of catheter dislodgment is inconclusive because certain clinical conditions not reproducible in the lab may reasonably have contributed to this event.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.For example, insufficient inflation/frequency of balloon water replacement and use of air to inflate the balloon instead of water may cause dislodgement of the balloon.
 
Event or Problem Description

Brand Name
TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7543285
Report Number3006260740-2018-01111
Device Sequence Number16747390
Product Code KNT
UDI-Device Identifier00801741037146
UDI-Public(01)00801741037146
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000718
Device Catalogue Number000718
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1